Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Medicate

Hair problems during Accutane treatment

What's up everyone? My name is John, I am 15 and I have been suffering from Acne for a very long time. About a year ago(13th July, 2008) I received 20mg Accutane pills from my doctor to eliminate my moderate - severe acne. After about 3 months my acne got worse instead of improving, So my doc raised the amount to 40 mg. After a few weeks my face got incredibly better.

Although, eversince I started to take 40 mg of Accutane I noticed that my hair texture got different.

I used to have a very smooth and straightfoward hair but for about 8 months now it's been starting to curl on its edges and I simply can't get it straight again. As soon as I start sweating my hair starts to fan sidewards and twist. (Picture below, About 3 months ago when my hair was still short)

What do you think is it? Is it because of the Accutane? Maybe the dryness causes it?

I have 7 days left to use the pill, After that I'm done and clean. But I heard that the side effects from the pill continues 2 months after you stop taking the pill.

If anyone can help me, It would be very appreciated.

post-107586-1247345276_thumb.jpg

post-107586-1247345276_thumb.jpg

Share this post


Link to post
Share on other sites

It's the dryness from the Accutane.

While on Accutane you probably won't need to wash your hair every day because of the reduction in oil. If you are concerned about the texture, just take a multi-vitamin. Your hair will return to normal after you stop taking Accutane, and have completed your course. I recommend a leave-in conditioner.

Share this post


Link to post
Share on other sites

Thank you so much!

I'm so relieved =)

I was worried because I tried a few shampoos to for damaged hair but it didn't seem to work.

Well, I'll finish my course in 6 days now. Hope it will be back to normal =]

Share this post


Link to post
Share on other sites

Moved to Accutane posts. Please look at the subtitles below forum headings to determine the best place to post a topic.

Share this post


Link to post
Share on other sites

my hair turned curly on accutane to... it always dried strait and suddenly I would let it air dry and it would be super curly... I was like wtf? then I realized to must be accutane, and now that im off accutane im kinda sad my hair is turning straight again :(

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×